Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 295, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2009, 11:16 AM CDT for 9 counties in Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2009, 11:16 AM CDT (16:16 UTC)
- Expired
- Jun 12, 2009, 12:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Adair County, OK, Cherokee County, OK, Creek County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Sequoyah County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 54 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 7:46 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2806 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 4.3
- Supercell composite
- 22.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:09 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 12, 8:09 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 809 AM CDT FRI JUN 12 2009 .DISCUSSION... UPDATED FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH UNTIL 3 PM CDT. ADJUSTED THE POPS SLIGHTLY AND ADDED THE POSSIBILITY OF SEVERE WORDING. MOIST AND UNSTABLE AIR OVER EASTERN OKLAHOMA WILL CAUSE THE CONTINUATION OF THE BOWING...LINEAR CONVECTIVE SYSTEM WHICH WILL BE ENTERING THE NORTHWEST PORTION OF THE FORECAST AREA BY 9 AM. EXPECT A CONTINUATION TO THE EAST WITH DEVELOPMENT ON THE SOUTH PORTION OF THE AREA TOWARDS THE AREA OF BEST INSTABILITY. ALSO...FORWARD SPEED MAY INCREASE WITH SHORTWAVE TO THE WEST CATCHING UP TO THE MCS AND GIVING IT A PUSH. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...15 LONG TERM....22
Hazardous weather outlook, Jun 12, 5:04 AM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 504 AM CDT FRI JUN 12 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 504 AM CDT FRI JUN 12 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS MORNING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... AN ONGOING MCS CONTINUES TO CHURN ACROSS SOUTH-CENTRAL KANSAS... MOVING GENERALLY SOUTHEAST. CONDITIONS ACROSS NORTHEAST OKLAHOMA WILL BE CONDUCIVE TO CONTINUATION OF THIS MCS AS IT ENTERS THE AREA LATER THIS MORNING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS FROM THIS ACTIVITY. RE-INITIATION OF STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING. A PERSISTENT FRONT REMAINS DRAPED WEST TO EAST ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS. VERY MOIST LOWER LEVELS... AND CONVERGENCE ALONG THE FRONT WILL CREATE THE POSSIBILITY FOR CONVECTIVE ACTIVITY TO BREACH THE CAPPING INVERSION WITH THE AID OF AFTERNOON HEATING. AGAIN... LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS WITH THIS ACTIVITY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... WITH SYNOPTIC CONDITIONS SLOW TO EVOLVE... THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST AT LEAST THROUGH THE WEEKEND. SEVERE STORMS WILL BE POSSIBLE WITH ANY CONVECTION OCCURRING WITHIN THE REGION... AS LOWER LEVELS REMAIN MOIST AND UNSTABLE. AFTERNOON HEATING WILL ENHANCE THE POSSIBILITY OF THUNDERSTORM DEVELOPMENT WITHIN THE AREA... WHILE A STRONG LOW LEVEL JET WILL ENHANCE THE POSSIBILITY OF OVERNIGHT SEVERE MCS ACTIVITY MOVING INTO THE AREA FROM THE NORTHWEST. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jun 12, 10:47 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1047 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND GST 2 NW PRYOR 36.33N 95.34W
06/12/2009 E65 MPH MAYES OK PUBLIC
&&
KDJLocal storm report, Jun 12, 10:51 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1051 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM TSTM WND GST 2 WNW CLAREMORE 36.32N 95.65W
06/12/2009 M61 MPH ROGERS OK MESONET
&&
KDJLocal storm report, Jun 12, 10:53 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1053 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TSTM WND GST 3 SSE INOLA 36.11N 95.49W
06/12/2009 M85 MPH ROGERS OK MESONET
&&
KDJLocal storm report, Jun 12, 10:55 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1055 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM TSTM WND DMG 1 E CLAREMORE 36.31N 95.60W
06/12/2009 ROGERS OK STORM CHASER
ESTIMATED 70 MPH WITH TREE LIMBS DOWN.
&&
KDJLocal storm report, Jun 12, 11:11 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1111 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM TSTM WND DMG PRYOR 36.31N 95.32W
06/12/2009 MAYES OK EMERGENCY MNGR
*** 1 INJ *** A TREE WAS BLOWN DOWN BY STRONG
THUNDERSTORM WIND GUSTS. IT INJURED A WOMAN WHEN IT FELL.
&&Local storm report, Jun 12, 11:16 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1116 AM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM HAIL KEEFETON 35.60N 95.35W
06/12/2009 E0.88 INCH MUSKOGEE OK EMERGENCY MNGR
&&
KDJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:24 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 96 min |
| Jun 12, 9:32 AM CDT | Special Weather Statement | TSA | McIntosh | 28 min |
| Jun 12, 9:33 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Nowata, Okmulgee, Osage, Pawnee, Rogers and 3 more | 72 min |
| Jun 12, 9:46 AM CDT | Areal Flood Advisory | TSA | Osage | 59 min |
| Jun 12, 9:52 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Pittsburg | 38 min |
| Jun 12, 10:15 AM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa | 60 min |
| Jun 12, 10:19 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Muskogee, Okmulgee, Rogers and 2 more | 56 min |
| Jun 12, 10:25 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 50 min |
| Jun 12, 10:35 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okfuskee, Okmulgee | 55 min |
| Jun 12, 10:46 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 29 min |
| Jun 12, 10:47 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Sequoyah | 58 min |
| Jun 12, 11:02 AM CDT | Tornado Warning | TSA | Craig, Delaware, Mayes | 43 min |
| Jun 12, 11:06 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Wagoner | 54 min |
| Jun 12, 11:10 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 65 min |
| Jun 12, 11:36 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Sequoyah | 54 min |
| Jun 12, 11:52 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, LeFlore, McIntosh, Muskogee and 3 more | 68 min |
| Jun 12, 12:05 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 55 min |
| Jun 12, 12:16 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 59 min |
| Jun 12, 11:41 AM CDT | Tornado Warning | TSA | Benton | 49 min |
| Jun 12, 12:22 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Washington | 68 min |
| Jun 12, 12:41 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 47 min |
| Jun 12, 1:04 PM CDT | Tornado Warning | TSA | Franklin | 26 min |
| Jun 12, 1:24 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 23 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.